Alert archive / Arizona / Red Flag Warnings in 2009
Red Flag Warning 2, NWS Phoenix, AZ
NWS Phoenix, AZ issued this red flag warning at Mar 25, 2009, 2:00 PM PDT for Imperial County, Riverside County, California; 5 counties in Arizona. It took effect at Mar 26, 2009, 12:00 PM PDT. It was in force for 11 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 25, 2009, 2:00 PM PDT (21:00 UTC)
- In effect from
- Mar 26, 2009, 12:00 PM PDT
- Expired
- Mar 26, 2009, 11:00 PM PDT
- In force
- 11 hr
- Issued by
- NWS Phoenix, AZ
Counties Gila County, AZ, La Paz County, AZ, Maricopa County, AZ, Pinal County, AZ, Yuma County, AZ, Imperial County, CA, Riverside County, CA
The radar
The Yuma radar (KYUX), 149 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 8:45 PM PDT | NON-TSTM WND GST 53 | 10 N Phoenix, AZ | MEASURED WIND GUST AT PHOENIX-DEER VALLEY MUNICIPAL AIRPORT. |
| Mar 26, 9:06 PM PDT | NON-TSTM WND GST 43 | 5 Ssw Scottsdale, AZ | WIND GUST MEASURED AT SCOTTSDALE AIRPORT. |
| Mar 26, 9:30 PM PDT | NON-TSTM WND DMG | 5 Sse Phoenix, AZ | NUMEROUS POWER LINES DOWN LEAVING AT LEAST 1200 PEOPLE WITHOUT POWER. THE OUTAGE SPANNED FROM MCDOWELL ROAD TO THOMAS ROAD AND FROM 19TH AVE TO CENTRAL AVE. |
| Mar 26, 9:42 PM PDT | NON-TSTM WND GST 53 | Phoenix, AZ | PHOENIX SKY HARBOR INTERNATIONAL AIRPORT ISSUED A FULL STOPPAGE FOR ARRIVALS AND DEPARTURES FROM ABOUT 915 PM TO 1000 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Yuma Prvg Ground, AZ (K1Y7), launched 12:00Z, 9.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4036 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPSR 252100 RFWPSR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 200 PM MST WED MAR 25 2009 AZZ131>133-CAZ231-261230- /O.UPG.KPSR.FW.A.0002.090326T1800Z-090327T0300Z/ /O.NEW.KPSR.FW.W.0002.090326T1900Z-090327T0200Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- ARIZONA FIRE WEATHER ZONE 132 SOUTH-CENTRAL AND SOUTHWEST DESERTS- ARIZONA FIRE WEATHER ZONE 133 SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- 200 PM MST WED MAR 25 2009 /200 PM PDT WED MAR 25 2009/ ...RED FLAG WARNING IN EFFECT FROM NOON MST /NOON PDT/ TO 7 PM MST /7 PM PDT/ THURSDAY FOR THE LOWER COLORADO RIVER VALLEY...THE SOUTHWEST AND SOUTH-CENTRAL ARIZONA DESERTS...AND SOUTHERN GILA COUNTY FOR STRONG WINDS...LOW RH VALUES...AND A HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON MST /NOON PDT/ TO 7 PM MST /7 PM PDT/ THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A DRY LOW PRESSURE SYSTEM WILL MOVE THROUGH THE FOUR CORNERS AREA THURSDAY. STRONG NORTH WINDS ALONG THE LOWER COLORADO RIVER VALLEY ...AND WEST TO NORTHWEST WINDS ACROSS SOUTH-CENTRAL ARIZONA...WILL DEVELOP EARLY THURSDAY AFTERNOON. EXPECT SUSTAINED 20-FOOT WINDS SPEEDS FROM 20 TO 30 MPH WITH GUSTS 35 TO 45 MPH. THE STRONG WINDS WILL BEGIN TO SUBSIDE DURING THE EVENING HOURS...THROUGH BREEZY CONDITIONS WILL LIKELY CONTINUE INTO FRIDAY MORNING. THE AIRMASS WILL REMAIN QUITE DRY...WITH MIN RELATIVE HUMIDITY VALUES RANGING FROM THE HIGH SINGLE DIGITS TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ INIGUEZ
6 follow-up statements
000 WWUS85 KPSR 261203 RFWPSR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 503 AM MST THU MAR 26 2009 AZZ131>133-CAZ231-270200- /O.CON.KPSR.FW.W.0002.090326T1900Z-090327T0200Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- ARIZONA FIRE WEATHER ZONE 132 SOUTH-CENTRAL AND SOUTHWEST DESERTS- ARIZONA FIRE WEATHER ZONE 133 SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- 503 AM MST THU MAR 26 2009 /503 AM PDT THU MAR 26 2009/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MST /NOON PDT/ TODAY TO 7 PM MST /7 PM PDT/ THIS EVENING FOR THE LOWER COLORADO RIVER VALLEY...THE SOUTHWEST AND SOUTH-CENTRAL ARIZONA DESERTS...AND SOUTHERN GILA COUNTY FOR STRONG WINDS...LOW RH VALUES...AND A HIGH FIRE DANGER... A DRY LOW PRESSURE SYSTEM WILL MOVE THROUGH THE FOUR CORNERS AREA TODAY. STRONG NORTH WINDS ALONG THE LOWER COLORADO RIVER VALLEY...AND WEST TO NORTHWEST WINDS ACROSS SOUTH-CENTRAL ARIZONA...WILL DEVELOP EARLY THIS AFTERNOON. EXPECT SUSTAINED 20-FOOT WINDS SPEEDS FROM 20 TO 30 MPH WITH GUSTS 35 TO 45 MPH. THE STRONG WINDS WILL BEGIN TO SUBSIDE DURING THE EVENING HOURS...THOUGH BREEZY CONDITIONS WILL LIKELY CONTINUE INTO FRIDAY MORNING. THE AIRMASS WILL REMAIN QUITE DRY...WITH MINIMUM RELATIVE HUMIDITY VALUES RANGING FROM THE HIGH SINGLE DIGITS TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ ROGERS
000 WWUS85 KPSR 262155 RFWPSR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 255 PM MST THU MAR 26 2009 AZZ131>133-CAZ231-270500- /O.EXT.KPSR.FW.W.0002.000000T0000Z-090327T0500Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- ARIZONA FIRE WEATHER ZONE 132 SOUTH-CENTRAL AND SOUTHWEST DESERTS- ARIZONA FIRE WEATHER ZONE 133 SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- 255 PM MST THU MAR 26 2009 /255 PM PDT THU MAR 26 2009/ ...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM MST /10 PM PDT/ THIS EVENING FOR THE LOWER COLORADO RIVER VALLEY...PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHWEST AND SOUTH CENTRAL ARIZONA DUE TO STRONG GUSTY WINDS...LOW HUMIDITY AND HIGH FIRE DANGER... STRONG NORTH WINDS WILL SPREAD ACROSS THE AREA THIS EVENING AS A COLD FRONT MOVES SOUTHWARD. WINDS OF 20 TO 30 MPH...WITH GUSTS IN EXCESS OF 35 MPH ARE EXPECTED INTO THIS EVENING. WINDS WILL SLOWLY DIMINISH BY LATE THIS EVENING. THE HUMIDITY WILL DROP WITH THE PASSAGE OF THIS FRONT...WITH RH VALUES AT OR BELOW 15 PERCENT THROUGH THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO PERSIST LONGER INTO THE EVENING HOURS...THAN EARLIER FORECAST. THUS...THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 10 PM MST /10 PM PDT/ THIS EVENING. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ SIPPLE
000 WWUS85 KPSR 262213 CCA RFWPSR URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE PHOENIX AZ 312 PM MST THU MAR 26 2009 AZZ131>133-CAZ231-270500- /O.COR.KPSR.FW.W.0002.000000T0000Z-090327T0500Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- ARIZONA FIRE WEATHER ZONE 132 SOUTH-CENTRAL AND SOUTHWEST DESERTS- ARIZONA FIRE WEATHER ZONE 133 SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- 312 PM MST THU MAR 26 2009 /312 PM PDT THU MAR 26 2009/ ...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM MST /10 PM PDT/ THIS EVENING FOR THE LOWER COLORADO RIVER VALLEY...PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHWEST AND SOUTH CENTRAL ARIZONA DUE TO STRONG GUSTY WINDS...LOW HUMIDITY AND HIGH FIRE DANGER... STRONG NORTH WINDS WILL SPREAD ACROSS THE AREA THIS EVENING AS A COLD FRONT MOVES SOUTHWARD. WINDS OF 20 TO 30 MPH...WITH GUSTS IN EXCESS OF 35 MPH ARE EXPECTED INTO THIS EVENING. WINDS WILL SLOWLY DIMINISH BY LATE THIS EVENING. THE HUMIDITY WILL DROP WITH THE PASSAGE OF THIS FRONT...WITH RH VALUES AT OR BELOW 15 PERCENT THROUGH THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO PERSIST LONGER INTO THE EVENING HOURS...THAN EARLIER FORECAST. THUS...THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 10 PM MST /10 PM PDT/ THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ SIPPLE
000 WWUS85 KPSR 270320 RFWPSR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 820 PM MST THU MAR 26 2009 AZZ131-CAZ231-270430- /O.CAN.KPSR.FW.W.0002.000000T0000Z-090327T0500Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- 820 PM MST THU MAR 26 2009 /820 PM PDT THU MAR 26 2009/ ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE RED FLAG WARNING FOR THE LOWER COLORADO RIVER VALLEY. WINDS HAVE DECREASED BELOW RED FLAG WARNING LEVELS WITH SLOWLY DECREASING WIND EXPECTED THE REST OF THE NIGHT. $$ AZZ132-133-270600- /O.EXT.KPSR.FW.W.0002.000000T0000Z-090327T0600Z/ ARIZONA FIRE WEATHER ZONE 132 SOUTH-CENTRAL AND SOUTHWEST DESERTS- ARIZONA FIRE WEATHER ZONE 133 SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 820 PM MST THU MAR 26 2009 ...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM MST THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 11 PM MST THIS EVENING. STRONG WINDS FROM THE NORTHWEST AND NORTH WILL CONTINUE BEHIND A COLD FRONT THAT PUSHED SOUTHEAST ACROSS THE AREA. WINDS OF 20 TO 30 MPH...WITH GUSTS IN EXCESS OF 35 MPH ARE EXPECTED TO CONTINUE THIS EVENING. WINDS WILL SLOWLY DIMINISH LATE TONIGHT. THE HUMIDITY IS EXPECTED TO CONTINUE AT OR BELOW 15 PERCENT THROUGH THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO PERSIST LONGER INTO THE EVENING HOURS...THAN EARLIER FORECAST. THUS...THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 11 PM MST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ ELLIS
000 WWUS85 KPSR 270332 CCA RFWPSR URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE PHOENIX AZ 830 PM MST THU MAR 26 2009 AZZ131-CAZ231-270430- /O.CAN.KPSR.FW.W.0002.000000T0000Z-090327T0500Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- 830 PM MST THU MAR 26 2009 /830 PM PDT THU MAR 26 2009/ ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE RED FLAG WARNING FOR THE LOWER COLORADO RIVER VALLEY. WINDS HAVE DECREASED BELOW RED FLAG WARNING LEVELS WITH SLOWLY DECREASING WIND EXPECTED THE REST OF THE NIGHT. $$ AZZ132-133-270600- /O.COR.KPSR.FW.W.0002.000000T0000Z-090327T0600Z/ ARIZONA FIRE WEATHER ZONE 132 SOUTH-CENTRAL AND SOUTHWEST DESERTS- ARIZONA FIRE WEATHER ZONE 133 SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 830 PM MST THU MAR 26 2009 ...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM MST THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 11 PM MST THIS EVENING FOR SOUTH-CENTRAL ARIZONA INCLUDING MARICOPA COUNTY... NORTHWEST AND NORTH-CENTRAL PINAL COUNTY AND SOUTHERN GILA COUNTY DUE TO STRONG GUSTY WINDS FROM THE NORTHWEST AND NORTH...LOW HUMIDITY...AND HIGH FIRE DANGER. STRONG WINDS FROM THE NORTHWEST AND NORTH WILL CONTINUE BEHIND A COLD FRONT THAT PUSHED SOUTHEAST ACROSS THE AREA. WINDS OF 20 TO 30 MPH...WITH GUSTS IN EXCESS OF 35 MPH ARE EXPECTED TO CONTINUE THIS EVENING. WINDS WILL SLOWLY DIMINISH LATE TONIGHT. THE HUMIDITY IS EXPECTED TO CONTINUE AT OR BELOW 15 PERCENT THROUGH THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO PERSIST LONGER INTO THE EVENING HOURS...THAN EARLIER FORECAST. THUS...THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 11 PM MST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ ELLIS
000 WWUS85 KPSR 270600 RFWPSR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 1100 PM MST THU MAR 26 2009 AZZ132-133-270700- /O.EXP.KPSR.FW.W.0002.000000T0000Z-090327T0600Z/ ARIZONA FIRE WEATHER ZONE 132 SOUTH-CENTRAL AND SOUTHWEST DESERTS- ARIZONA FIRE WEATHER ZONE 133 SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 1100 PM MST THU MAR 26 2009 ...RED FLAG WARNING WILL EXPIRE AT 11 PM MST THIS EVENING... THE RED FLAG WARNING FOR SOUTH-CENTRAL AND SOUTHWEST ARIZONA...INCLUDING YUMA...LA PAZ...MARICOPA...NORTHWEST PINAL...AND SOUTHERN GILA COUNTIES...WILL EXPIRE AT 11 PM MST THIS EVENING. WINDS HAVE DECREASED BELOW CRITICAL FIRE WEATHER THRESHOLDS...AND ARE EXPECTED TO WEAKEN FURTHER. HOWEVER...NORTHERLY GUSTS TO 25 MPH WILL STILL BE POSSIBLE THROUGH THE EARLY MORNING HOURS FRIDAY. THE AIRMASS WILL REMAIN VERY DRY AIR OVERNIGHT...WITH RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS TO LOWER TEENS AT MOST LOCATIONS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at Mar 25, 2:00 PM PDT, 0 minutes earlier.
Area forecast discussion, Mar 25, 2:00 PM PDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
200 PM MST WED MAR 25 2009
.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT WILL PUSH
ACROSS THE AREA DURING THE AFTERNOON AND EVENING ON THURSDAY. THIS
WILL GIVE AN INCREASE IN WIND DURING THE DAY...WHICH MAY RESULT IN
BLOWING DUST IN THE DESERTS. THE SYSTEM IS A DRY ONE WITH NO RAIN
EXPECTED. HIGHER PRESSURE WILL THEN RETURN TO THE AREA FOR FRIDAY
AND SATURDAY FOR WARMER AND SUNNY WEATHER. ANOTHER DRY WEATHER
SYSTEM WILL PUSH THROUGH EARLY NEXT WEEK FOR MORE BREEZY CONDITIONS.
&&
.DISCUSSION...
STRONG SHORTWAVE TROUGH SYSTEM PUSHING SEWD TODAY DOWN THE FRONT
SIDE OF HIGH-AMPLITUDE ERN PAC RIDGE. THIS TROUGH...DUE TO ITS
OVERLAND TRAJECTORY...WILL CONTAIN LITTLE IN THE WAY OF MOISTURE AS
IT PASSES THRU THE PHX CWA ON THURSDAY. SO...POPS HAVE BEEN REDUCED
TO LESS THAN 10 PCNT. FRONTAL PASSAGE THRU THE ENTIRE CWA WILL BE
SOMETIME BETWEEN 19Z AND 01Z TOMORROW.
GFS REMAINS STRONGER WITH IT/S WIND FIELDS AS COMPARED TO THE NAM.
PREFER THE GFS SOLUTION AS A GREAT DEAL OF THE OTHER AVAILABLE MODEL
GUIDANCE /SREF AND ECMWF/ BETTER SUPPORT IT. BY 00Z FRI THE GFS
DEVELOPS A 35+ KT H85 NW JET ACROSS LA PAZ/MARICOPA/PINAL COUNTIES.
MODEL SOUNDINGS SUGGEST AN AVERAGE BOUNDARY LAYER WIND IN THE
PHOENIX AREA OF 25-30 MPH WITH GUSTS OVER 40 MPH. THEREFORE...HAVE
DECIDED TO HOIST A WIND ADVISORY FOR BASICALLY THE ENTIRE CWA EXCEPT
FOR FAR SW AZ/FAR SE CA ZONES FOR 19Z THU-02Z FRI. BREEZY CONDITIONS
WILL CONTINUE INTO FRIDAY MORNING AS A SECOND STRONG NLY LLJ
DEVELOPS ALONG THE LOWER COLORADO RIVER VALLEY. GIVEN THE DRY AND
COOL AIRMASS MOVING IN...EXPECT MOST AREAS TO DECOUPLE WITH THE
EXCEPTION OF SE CA/SW AZ MOUNTAINS SUCH AS THE CHOCOLATE AND KOFA
MOUNTAINS.
PLENTY OF DRY SOIL CONDITIONS TO BE AFFECTED BY WINDS...SO WILL
CONTINUE THE MENTION OF BLOWING DUST/SAND IN WX GRIDS. COLD FRONT
WILL PASS THRU LATE ENOUGH THAT WE SHOULD STILL SEE SOME DECENT
WARMING...WITH WARMEST DESERTS NEAR 80 DEG F TOMORROW. IN THE WAKE
OF THE UPPER TROUGH...TEMPS WILL LOWER ABOUT 5 TO 8 DEGREES ON
FRIDAY...WITH MUCH LESS WIND.
PREVIOUS DISCUSSION...
SATURDAY THROUGH MID NEXT WEEK...A DRY NORTHWEST FLOW WILL CONTINUE
...WITH MODELS POINTING TOWARD ANOTHER WEATHER SYSTEM TO BRUSH BY TO
THE NORTHEAST SUN/MON. THIS NEXT SYSTEM IS EXPECTED TO UNFOLD
SIMILARLY TO THE SHORT TERM SYSTEM...WITH THE MAIN IMPACT ONCE AGAIN
WINDY WEATHER AND DRY CONDITIONS. TEMPS WILL GRADUALLY WARM TO
WITHIN A FEW DEG OF NEAR NORMAL FOR LATE MARCH...UPPER 70S TO LOW 80
ACROSS THE WARMEST DESERT LOCALES.
&&
.AVIATION...
WESTERLY WINDS WILL DEVELOP FOR ALL TAF SITES THIS AFTERNOON AS THE
MOUNTAIN/VALLEY CIRCULATION SETS UP. FROM 02-06Z WINDS WILL SWITCH
TO A DRAINAGE FLOW. THURSDAY MORNING THE DRAINAGE WINDS WILL
PERSIST...BUT FROM 16Z-19Z STRONG W/NW WINDS WILL DEVELOP AS A LOW
PRESSURE SYSTEM MOVES IN FROM THE NW. WINDS WILL BE STRONGEST
/GENERALLY SUSTAINED 20-30KT WITH GUSTS 35-40 KTS/ AT KPHX AND
NEARBY SITES AND THE KBLH AREA. WEAKER...BUT STILL WINDY...
CONDITIONS CAN BE EXPECTED AT KIPL AND KYUM. BLDU WILL ALSO BE
POSSIBLE.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
...RED FLAG WARNING IN EFFECT FROM NOON MST /NOON PDT/ TO 7 PM MST
/7 PM PDT/ THURSDAY FOR THE LOWER COLORADO RIVER VALLEY...THE
SOUTHWEST AND SOUTH-CENTRAL ARIZONA DESERTS...AND SOUTHERN GILA
COUNTY FOR STRONG WINDS...LOW RH VALUES...AND A HIGH FIRE DANGER...
STRONG WINDS WILL QUICKLY INCREASE THURSDAY AS A POWERFUL LOW
PRESSURE SYSTEM MOVES THROUGH THE FOUR CORNERS REGION. HAVE OPTED TO
CONVERT THE FIRE WEATHER WATCH TO A RED FLAG WARNING AS CONFIDENCE
IS HIGH ON CRITICAL THRESHOLDS BEING MET. AFTER DISCUSSION WITH THE
SOUTHERN CALIFORNIA GACC...DECIDED TO HOLD OFF ON ISSUING A HEADLINE
PRODUCT THERE DUE TO FUEL MOISTURE LEVELS BEING A BIT DAMP. HOWEVER
...WINDS AND RH VALUES IN THOSE AREAS WILL REMAIN A CONCERN. SEE
PHXRFWPSR...WWUS85 KPSR...FOR ADDITIONAL DETAILS.
FRIDAY THROUGH SUNDAY...
A STRONG LOW PRESSURE SYSTEM LOCATED OVER EASTERN NEW MEXICO WILL
CONTINUE TO MOVE EASTWARD...LEAVING THE REGION IN A DRY NORTHWEST
FLOW ALOFT. BREEZY CONDITIONS CAN BE EXPECTED FRIDAY AFTERNOON ALONG
THE LOWER COLORADO RIVER VALLEY INTO SOUTHEAST CALIFORNIA...WITH
GUSTS TO AROUND 30 MPH POSSIBLE. A WEAK RIDGE OF HIGH PRESSURE WILL
BUILD OVER THE REGION SATURDAY...LEADING TO SLIGHTLY ABOVE NORMAL
TEMPERATURES THROUGH EARLY NEXT WEEK. RELATIVE HUMIDITY VALUES WILL
FALL WELL BELOW 15 PERCENT EACH DAY AS A DRY AIRMASS REMAINS IN
PLACE.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...RED FLAG WARNING FROM NOON TO 7 PM MST THURSDAY FOR AZZ131>133.
WIND ADVISORY FROM NOON TO 7 PM MST THURSDAY FOR
AZZ020>024-027-028.
CA...RED FLAG WARNING FROM NOON TO 7 PM PDT THURSDAY FOR CAZ231.
WIND ADVISORY FROM NOON TO 7 PM PDT THURSDAY FOR CAZ031-032.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
DISCUSSION...INIGUEZ/ESTLE/WANEK
AVIATION...INIGUEZ
FIRE WEATHER...INIGUEZ/ROGERSHazardous weather outlook, Mar 25, 6:25 AM PDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 625 AM MST WED MAR 25 2009 AZZ020>023-025>028-CAZ031>033-261300- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 625 AM MST WED MAR 25 2009 /625 AM PDT WED MAR 25 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA... SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY...STRONG AND GUSTY WINDS WITH SUSTAINED SPEEDS OF 20 TO 30 MPH AND GUSTS NEAR 40 MPH ARE POSSIBLE. AREAS OF BLOWING DUST AND OR SAND COULD LEAD TO BRIEF REDUCTIONS IN VISIBILITY AT TIMES. EXTRA CAUTION MAY NEED TO BE TAKEN WHEN TRAVELING EAST WEST RUNNING HIGHWAYS AND ROADWAYS...AS STRONG NORTHERLY CROSS WINDS COULD BECOME HAZARDOUS AT TIMES. VERY DRY AIR WILL ACCOMPANY THE STRONG WINDS...LEADING TO HAZARDOUS FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. SPOTTER ACTIVATION WILL NOT BE NEEDED. CAZ030-261300- JOSHUA TREE NATIONAL PARK- 625 AM PDT WED MAR 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY...STRONG AND GUSTY WINDS WITH SUSTAINED SPEEDS OF 20 TO 30 MPH AND GUSTS NEAR 40 MPH ARE POSSIBLE. AREAS OF BLOWING DUST AND OR SAND COULD LEAD TO BRIEF REDUCTIONS IN VISIBILITY AT TIMES. EXTRA CAUTION MAY NEED TO BE TAKEN WHEN TRAVELING EAST WEST RUNNING HIGHWAYS AND ROADWAYS...AS STRONG NORTHERLY CROSS WINDS COULD BECOME HAZARDOUS AT TIMES. SPOTTER ACTIVATION WILL NOT BE NEEDED. AZZ024-261300- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 625 AM MST WED MAR 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY...STRONG AND GUSTY WINDS WITH SUSTAINED SPEEDS OF 20 TO 30 MPH AND GUSTS NEAR 40 MPH ARE POSSIBLE. AREAS OF BLOWING DUST COULD LEAD TO BRIEF REDUCTIONS IN VISIBILITY AT TIMES. EXTRA CAUTION MAY NEED TO BE TAKEN WHEN TRAVELING EAST WEST RUNNING HIGHWAYS AND ROADWAYS...AS STRONG NORTHERLY CROSS WINDS COULD BECOME HAZARDOUS AT TIMES. SPOTTER ACTIVATION WILL NOT BE NEEDED. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX WANEK
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 3:04 AM PDT | Fire Weather Watch | PSR | Imperial, Riverside | 11 hr |
| Mar 25, 2:00 PM PDT | Wind Advisory | PSR | 30 hr |
Nearby
Red Flag Warnings in Arizona, 2009Red Flag Warnings in California, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.